People
  1. Academic experts
  2. Research students
  3. Students
  4. Alumni
  5. Senior people at City
  6. Non-academic staff
  7. Honorary graduates
People

Contact Information

Contact

Visit Radha Kessar

E226, Drysdale Building

Postal Address

City, University of London
Northampton Square
London
EC1V 0HB
United Kingdom

About

Overview

Professor Kessar studied mathematics at Panjab University, India graduating with a Bachelor of Sciences in 1991.

She prepared her PhD at the Ohio State university, USA, under the supervision of Prof. Ronald Solomon.

After completing her PhD in 1995, Prof. Kessar held postdoctoral positions at Yale University and the University of Minnesota, and a Junior Research fellowship at University College, Oxford followed by a tenure track position at the Ohio State University. She joined City in 2012, from the University of Aberdeen.

Qualifications

  1. PhD Mathematics, Ohio State University, United States, 1995
  2. MSc Mathematics, Ohio State University, United States, 1995
  3. BSc (Hons) Mathematics, Panjab University, India, 1991

Employment

  1. Professor, City, University of London, Sep 2012 – present
  2. Professor, University of Aberdeen, Aug 2011 – Aug 2012
  3. Invited Researcher, Mathematical Sciences Research Institute, Jan – Jun 2008
  4. Reader, University of Aberdeen, Aug 2007 – Jul 2011
  5. Senior Lecturer, University of Aberdeen, Sep 2005 – Jul 2007
  6. Invited Professor, Université de Franche-Comté, Apr – May 2005
  7. Assistant Professor, Ohio State University, Oct 2002 – Sep 2005
  8. Weir Junior Research Fellow, University College Oxford, Oct 1999 – Sep 2002
  9. Visiting Assistant Professor, University of Minnesota, Sep 1997 – Jun 1999
  10. Visiting Assistant Professor, Yale University, Jul 1996 – Jun 1997
  11. Lecturer, Ohio State University, Sep 1995 – Jun 1996

Memberships of professional organisations

  1. Representative for City, University of London, London Mathematical Society, 2008 – present
  2. Ordinary member, Edinburgh Mathematical Society, 2007 – present

Research

Research interests

Representations of finite groups and associated areas of algebra.

Publications

Book

  1. Aschbacher, M., Kessar, R. and Oliver, B. (2011). Fusion Systems in Algebra and Topology. Cambridge University Press. ISBN 978-1-107-60100-0.

Chapter

  1. KESSAR, R. (2007). Introduction to block theory. In Geck, M., Testerman, D.M. and Thévenaz, J. (Eds.), Group Representation Theory Efpl Press. ISBN 978-0-8493-9243-6.

Conference papers and proceedings (3)

  1. Kessar, R. and Linckelmann, M. (2018). Descent of Equivalences and Character Bijections.
  2. Kessar, R. (1997). On blocks and source algebras for the double covers of the symmetric groups.
  3. Chuang, J. and Kessar, R. On Perverse Equivalences and Rationality. 7th European Congress of Mathematics.

Journal articles (52)

  1. Kessar, R., Linckelmann, M., Lynd, J. and Semeraro, J. (2019). Weight conjectures for fusion systems. Advances in Mathematics, 357. doi:10.1016/j.aim.2019.106825.
  2. Farrell, N. and Kessar, R. (2019). Rationality of blocks of quasi-simple finite groups. Representation Theory, 23(11), pp. 325–349. doi:10.1090/ert/530.
  3. Boltje, R., Kessar, R. and Linckelmann, M. (2019). On Picard groups of blocks of finite groups. Journal of Algebra. doi:10.1016/j.jalgebra.2019.02.045.
  4. Eisele, F., Geline, M., Kessar, R. and Linckelmann, M. (2018). On tate duality and a projective scalar property for symmetric algebras. Pacific Journal of Mathematics, 293(2), pp. 277–300. doi:10.2140/pjm.2018.293.277.
  5. Kessar, R. and Linckelmann, M. (2018). Dade’s ordinary conjecture implies the Alperin–McKay conjecture. Archiv der Mathematik. doi:10.1007/s00013-018-1230-9.
  6. Benson, D., Kessar, R. and Linckelmann, M. (2017). On blocks of defect two and one simple module, and Lie algebra structure of HH1. Journal of Pure and Applied Algebra, 221(12), pp. 2953–2973. doi:10.1016/j.jpaa.2017.02.010.
  7. Kessar, R. and Malle, G. (2017). Brauer's height zero conjecture for quasi-simple groups. Journal of Algebra, 475, pp. 43–60. doi:10.1016/j.jalgebra.2016.05.010.
  8. Kessar, R., Koshitani, S. and Linckelmann, M. (2015). On symmetric quotients of symmetric algebras. Journal of Algebra, 442, pp. 423–437. doi:10.1016/j.jalgebra.2014.05.035.
  9. Kessar, R., Külshammer, B. and Linckelmann, M. (2015). Anchors of irreducible characters. Journal of Algebra. doi:10.1016/j.jalgebra.2015.11.034.
  10. Héthelyi, L., Kessar, R., Külshammer, B. and Sambale, B. (2015). Blocks with transitive fusion systems. Journal of Algebra, 424, pp. 190–207. doi:10.1016/j.jalgebra.2014.10.042.
  11. Kessar, R. and Linckelmann, M. (2015). On the Castelnuovo-Mumford regularity of the cohomology of fusion
    systems and of the Hochschild cohomology of block algebras.
    Groups St. Andrews 2013, London Mathematical Society Lecture Note Series(422), pp. 324–330.
  12. Kessar, R., Koshitani, S. and Linckelmann, M. (2015). On symmetric quotients of symmetric algebras. Journal of Algebra, 442, pp. 423–437. doi:10.1016/j.jalgebra.2014.05.035.
  13. Kessar, R., Linckelmann, M. and Navarro, G. (2015). A characterisation of nilpotent blocks. Proceedings of the American Mathematical Society, 143(12), pp. 5129–5138. doi:10.1090/proc/12646.
  14. Kessar, R., Koshitani, S. and Linckelmann, M. (2015). On the brauer indecomposability of scott modules. Quarterly Journal of Mathematics, 66(3), pp. 895–903. doi:10.1093/qmath/hav010.
  15. Kessar, R. and Malle, G. (2015). Lusztig induction and l-blocks of finite reductive groups. Pacific Journal of Mathematics, 279(1), pp. 269–298. doi:10.2140/pjm.2015.279.269.
  16. Eaton, C.W., Kessar, R., Külshammer, B. and Sambale, B. (2014). 2-blocks with abelian defect groups. Advances in Mathematics, 254, pp. 706–735. doi:10.1016/j.aim.2013.12.024.
  17. Eaton, C., Kessar, R. and Külshammer, B. (2014). Special section celebrating the 60th birthday of geoffrey robinson. Journal of Algebra, 398, pp. 312–313. doi:10.1016/j.jalgebra.2013.10.009.
  18. Kessar, R. and Malle, G. (2013). Quasi-isolated blocks and brauer's height zero conjecture. Annals of Mathematics, 178(1), pp. 321–384. doi:10.4007/annals.2013.178.1.6.
  19. Kessar, R., Koshitani, S. and Linckelmann, M. (2012). Conjectures of Alperin and Broué for 2-blocks with elementary abelian defect groups of order 8. Journal fur die Reine und Angewandte Mathematik, (671), pp. 85–130. doi:10.1515/CRELLE.2011.162.
  20. Kessar, R. and Linckelmann, M. (2012). On the Hilbert series of Hochschild cohomology of block algebras. Journal of Algebra, 371, pp. 457–461. doi:10.1016/j.jalgebra.2012.07.020.
  21. Kessar, R. (2012). On isotypies between Galois conjugate blocks. Springer Proceedings in Mathematics, 10, pp. 153–162. doi:10.1007/978-1-4614-0709-6_7.
  22. Craven, D.A., Eaton, C.W., Kessar, R. and Linckelmann, M. (2011). The structure of blocks with a Klein four defect group. Mathematische Zeitschrift, 268(1-2), pp. 441–476. doi:10.1007/s00209-010-0679-4.
  23. Kessar, R. and Linckelmann, M. (2010). The graded center of the stable category of a Brauer tree algebra. Quarterly Journal of Mathematics, 61(3), pp. 337–349. doi:10.1093/qmath/han038.
  24. Kessar, R. and Linckelmann, M. (2010). On stable equivalences and blocks with one simple module. Journal of Algebra, 323(6), pp. 1607–1621. doi:10.1016/j.jalgebra.2010.01.006.
  25. Kessar, R. (2009). On duality inducing automorphisms and sources of simple modules in classical groups. Journal of Group Theory, 12(3), pp. 331–349. doi:10.1515/JGT.2008.081.
  26. Kessar, R. and Linckelmann, M. (2009). On two theorems of Flavell. Archiv der Mathematik, 92(1), pp. 1–6. doi:10.1007/s00013-008-2911-6.
  27. Kessar, R. and Linckelmann, M. (2008). ZJ-theorems for fusion systems. Transactions of the American Mathematical Society, 360(6), pp. 3093–3106. doi:10.1090/S0002-9947-08-04275-X.
  28. Kessar, R. and Stancu, R. (2008). A reduction theorem for fusion systems of blocks. Journal of Algebra, 319(2), pp. 806–823. doi:10.1016/j.jalgebra.2006.05.039.
  29. Benson, D. and Kessar, R. (2007). Blocks inequivalent to their Frobenius twists. Journal of Algebra, 315(2), pp. 588–599. doi:10.1016/j.jalgebra.2007.03.044.
  30. Kessar, R. and Linckelmann, M. (2006). On blocks of strongly p-solvable groups. Archiv der Mathematik, 87(6), pp. 481–487. doi:10.1007/s00013-006-1826-3.
  31. Kessar, R. and Schaps, M. (2006). Crossover morita equivalences for blocks of the covering groups of the symmetric and alternating groups. Journal of Group Theory, 9(6), pp. 715–730. doi:10.1515/JGT.2006.046.
  32. Kessar, R. (2006). The Solomon system FSol(3) does not occur as fusion system of a 2-block. Journal of Algebra, 296(2), pp. 409–425. doi:10.1016/j.jalgebra.2005.09.026.
  33. Holloway, M. and Kessar, R. (2005). Quantum complete rings and blocks with one simple module. Quarterly Journal of Mathematics, 56(2), pp. 209–221. doi:10.1093/qmath/hah036.
  34. Hiss, G. and Kessar, R. (2005). Scopes reduction and Morita equivalence classes of blocks in finite classical groups II. Journal of Algebra, 283(2), pp. 522–563. doi:10.1016/j.jalgebra.2004.08.030.
  35. Kessar, R. (2004). Shintani descent and perfect isometries for blocks of finite general linear groups. Journal of Algebra, 276(2), pp. 493–501. doi:10.1016/j.jalgebra.2004.02.013.
  36. Kessar, R. and Valero-Elizondo, L. (2004). Stable partitions and Alperin's weight conjecture for the symmetric groups in characteristic two. Boletin de la Sociedad Matematica Mexicana, 10(1), pp. 53–62.
  37. Kessar, R. (2004). A remark on Donovan's conjecture. Archiv der Mathematik, 82(5), pp. 391–394. doi:10.1007/s00013-004-4880-8.
  38. Kessar, R. and Linckelmann, M. (2003). A block theoretic analogue of a theorem of Glauberman and Thompson. Proceedings of the American Mathematical Society, 131(1), pp. 35–40. doi:10.1090/S0002-9939-02-06506-1.
  39. Kessar, R. (2002). Scopes reduction for blocks of finite alternating groups. Quarterly Journal of Mathematics, 53(4), pp. 443–454. doi:10.1093/qjmath/53.4.443.
  40. Kessar, R., Linckelmann, M. and Robinson, G.R. (2002). Local control in fusion systems of p-blocks of finite groups. Journal of Algebra, 257(2), pp. 393–413. doi:10.1016/S0021-8693(02)00517-3.
  41. Kessar, R. and Linckelmann, M. (2002). On blocks with frobenius inertial quotient. Journal of Algebra, 249(1), pp. 127–146. doi:10.1006/jabr.2001.9058.
  42. Chuang, J. and Kessar, R. (2002). Symmetric groups, wreath products, Morita equivalences, and Broué's abelian defect group conjecture. Bulletin of the London Mathematical Society, 34(2), pp. 174–184.
  43. Kessar, R. and Linckelmann, M. (2002). On perfect isometries for tame blocks. Bulletin of the London Mathematical Society, 34(1), pp. 46–54. doi:10.1112/S0024609301008633.
  44. Kessar, R. (2001). Source algebra equivalences for blocks of finite general linear groups over a fixed field. Manuscripta Mathematica, 104(2), pp. 145–162. doi:10.1007/s002290170036.
  45. Kessar, R. (2000). Equivalences for blocks of the weyl groups. Proceedings of the American Mathematical Society, 128(2), pp. 337–346.
  46. Hiss, G. and Kessar, R. (2000). Scopes reduction and Morita equivalence classes of blocks in finite classical groups. Journal of Algebra, 230(2), pp. 378–423. doi:10.1006/jabr.2000.8319.
  47. Kessar, R. (1996). Blocks and source algebras for the double covers of the symmetric and alternating groups. Journal of Algebra, 186(3), pp. 872–933. doi:10.1006/jabr.1996.0400.
  48. Kessar, R. and Linckelmann, M. Bounds for Hochschild cohomology of block algebras. .
  49. Holm, T., Kessar, R. and Linckelmann, M. Blocks with quaternion defect group over a 2-adic ring: the case
    \tilde{A}_4.
    .
  50. Kessar, R. On blocks stably equivalent to a quantum complete intersection of
    dimension 9 in characteristic 3 and a case of the abelian defect group
    conjecture.
    . doi:10.1112/jlms/jdr047.

    [publisher’s website]

  51. Bonnafé, C. and Kessar, R. On the endomorphism algebra of modular Gelfand-Graev representations. .
  52. Kessar, R., Kunugi, N. and Mitsuhashi, N. On saturated fusion systems and Brauer indecomposability of Scott
    modules.
    .